On the mathematics of sequential decompositions

Jules Desharnais, Ali Mili, Fatma Mili

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


We view the process of constructing a program as the stepwise transformation of a relation into simpler relations. In this paper, we focus on a particular transformation: that which decomposes the specification of an iterative program into the specification of the initialization segment and the specification of the while loop. We investigate in some detail the mathematics of this decomposition.

Original languageEnglish (US)
Pages (from-to)253-289
Number of pages37
JournalScience of Computer Programming
Issue number3
StatePublished - Jun 1993
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Software
  • Information Systems
  • Computational Theory and Mathematics
  • Modeling and Simulation


Dive into the research topics of 'On the mathematics of sequential decompositions'. Together they form a unique fingerprint.

Cite this